MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-28
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Codes Angina (1710); Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the mid left anterior descending artery(lad) with moderate tortuosity and heavy calcification a 2.0 x 8mm non-abbott stent was placed in the distal lad.Then a 2.25 x 28mm xience skypoint stent delivery system (sds) was attempted to be advanced to the mid lad, but the stent failed to cross the target lesion due to the anatomy.The sds was removed from the patient.Additional dilatation was performed with a 2.25 and 2.5 mm unspecified balloons.When the 2.5 unspecified balloon was removed, an unspecified wire that was previously placed in the lad and diagonal artery came out.Then thrombosis was observed in the circumflex artery.The patient developed chest pain and an intra-aortic balloon pump (iabp) was placed.It is unknown at this time if the sds contributed to the thrombosis.The circumflex artery was treated with an unspecified stent, but the lad was unable to be revascularized.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: it was reported that the physician stated that the thrombosis was due to hypercoagulable from covid, and the 2.25 x 28mm xience skypoint stent delivery system (sds) that failed to cross due to anatomical challenges did not cause or contribute to the thrombosis.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.A conclusive cause for the reported failure to advance could not be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: health codes 1710, 4440, and 4641 were removed.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13293785
Report Number2024168-2022-00654
Device Sequence Number17279908
Product Code NIQ
UDI-Device Identifier08717648233029
UDI-Public08717648233029
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model Number1804225-28
Device Catalogue Number1804225-28
Device Lot Number1061041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2022
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown